Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    9
  • comments
    3
  • views
    908

THE END!

I believe today is around the 30th day/1 month mark where I should have been on Spiro, 50 mg/day. I stopped this medication 3 days ago after my eyebrows and eyelashes began falling out HEAVILY. I remarked around the 2 week point or so that a few were falling out...well, those few progressed into 4-5 lost eyebrows per day, sometimes twice per day, and then my eyelashes as well. I am lucky I have thick eyebrows or else I would be bald. I took the plunge and decided to stop Spiro cold turkey...and literally the same day I stopped, I didn't lose a single brow/lash hair! I occasionally lose a lash or brow like anyone else but never like this, and it proved Spiro was responsible. I also began to break out on my neck for the first time in my life, terrible jaw pimples for the first time, and a cyst near my left eyebrow...unusual for me. All of these signs pointed to the drug making my androgen issues worse. 

It seems like I am one of those people who can't take Spiro - and really, the issue might be that it was creating a hormone imbalance in my body. This is why I regret just accepting the drug and not doing a hormone panel beforehand. I do not think the drug itself is bad and I do not discourage every woman out there to avoid Spiro based off my experience alone. But if you notice weird symptoms like mine, i.e., unusual body hair loss early in, it's more likely than not that the drug is just not working with your body chemistry and perhaps acting as an androgen vs. blocking androgens. I did research and this is possible. Increasing the dose would have likely only hurt me even more and made a bigger imbalance. 

I'm pretty depressed and not sure where to go from here, but it seems like a monophasic BCP and Accutane is my best route. I'm a also going to try Stridex for the cc's. 



3 Comments


Recommended Comments

Yikes!  I'm sorry to hear that it didn't work for you...back to the old drawing board. But thank you for sharing!  Getting a complete hormone workup before agreeing to taking them is wise advice. I hope all your side effects subside and things return to normal. 

Share this comment


Link to comment
5 hours ago, TheBean said:

Yikes!  I'm sorry to hear that it didn't work for you...back to the old drawing board. But thank you for sharing!  Getting a complete hormone workup before agreeing to taking them is wise advice. I hope all your side effects subside and things return to normal. 

Thank you so much. The neck/back breakout it caused was more traumatic for me than the hair loss, mainly since my back has been clear for years and it sucks to now have small PIH marks from the weird acne rash it made. I actually did lose 1 eyebrow today but it may have been from tugging on them [bad habit]. It's better than before where every single time I washed my fingertips would be covered in lashes and eyebrow hairs. :( 

I feel like spiro is one of those drugs that you NEED to get a hormone panel run because it's stronger than the BCP in a way, at least that's what another doctor told me the other day. It's strongly anti-androgenic and if you don't have a major imbalance where your T is really elevated it could do more harm than good I guess. 

Share this comment


Link to comment

Wow.  Good to know.  I've already had doctors screw me up and nearly kill me writing "harmless" prescriptions...prescription meds can and do have serious side effects,  some we are only beginning to realize years later.  My situation certainly doesn't justify risking my health in that way. I'm not saying that no one should go that route,  I've seen cases in which meds were appropriate...I'm not one of them. You've just confirmed for me that I am on the right path. 
Thanks for the Intel! 

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×